What can I do about problems with irritation from tretinoin?
I think I have this straight. You were using the tretinoin without problems until the India vacation, the laser hair removal (assuming on the face?), and then the desonide.
It takes the outer layer of the skin (epidermis) about one month to heal completely after it gets really irritated. And, now I’m concerned that all the irritation will cause you to develop areas of hyperpigmention (darker patches) in 2-6 weeks. I would recommend stopping everything irritating including the tretinoin and let your skin heal completely. And, use a lot of sunscreen with at least 7% zinc. Try the Elta MD Physical Block with a tinted mineral makeup over that.
Also, you really need a good dermatologist. You didn’t tell me if the laser clinic is operated by a board certified dermatologist. Are you sure the doctor isn’t a family practice doctor, for example, who’s running a laser clinic? There are many clinics where the marketing is very confusing for patients because it implies that the doctor is a dermatologist when they aren’t!! Please check on this and see a dermatologist asap because you will need help over the coming few months. Dr. I